MAUDE Adverse Event Report: VAPOTHERM PRECISION FLOW; VAPOTHERM PRECISION FLOW

VAPOTHERM PRECISION FLOW; VAPOTHERM PRECISION FLOW
Model Number PRECISION FLOW
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Respiratory Arrest (4461)
Date of Event 02/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the description of the complaint and the information available at the time the complaint was logged at vapotherm, the unit worked as intended and alarmed as intended to indicate disruption of therapy potentially due to running out of source water.Per the vapotherm instructions for use the patient was being monitored, and additionally the vapotherm precision flow device is intended for use for spontaneously breathing patients.As recorded in the complaint, a "code blue" (respiratory arrest) was observed by the hospital staff.Based on this information and indications for use which indicates that the device is for spontaneously breathing patients, the complaint was determined to be not reportable.If a patient's condition deteriorates to where they are no longer spontaneously breathing, escalation of the therapy to more aggressive respiratory support (i.E.Intubation with mechanical ventilation), would be considered standard of care.Out of an abundance of caution, vapotherm is filing this mdr to provide information pertaining to the investigation given the precision flow hardware device used in this treatment was returned for investigation and service, and there was no malfunction identified.The investigation involved running the returned unit for four hours at varying flow rates and the device performed without alarms or error codes.Additional performance diagnostics were also carried out on the device with no pertinent failures observed.A review of the hardware manufacturing device history record indicates no issues that would be related to this event, and the device met requirements.An additional evaluation summary for medwatch (b)(4) is attached as a.Pdf.We consider the investigation completed and the complaint closed.Submission of this medical device report and the fda's release of that information is not an admission that product, user facility, distributor, manufacturer, or medical personnel caused or contributed to the event.
 
Event or Problem Description
The following complaint was received and logged by vapotherm on (b)(6) 2022 which is the same date of the reported medwatch incident."rt called to room for rapid response/code blue.Upon arriving patient was desatting, then cpr was started soon after and pt intubated.Pt started on vapotherm at 08:57.Desat and alarm status appeared at sometime after 11:50 am.Pf unit had general fault icon lit, -- in temp.Field, 20lpm, 0.5 in o2 field (unsure if this is accurate, rt was not in room when this report was taken).Rt manager unsure if pf unit was audibly alarming as well.No circuit or h2o bag saved.Possible out of water issue.I arrived onsite today to test unit, using good hi-flow circuit, unit passed all use test with no alarms triggered.Will send to biomed to run for shift to see if latent alarm triggers at any time.Rt manager will gather more information and we will meet again to discuss." medwatch (b)(4) was filed by the customer with the following description that was received by vapotherm on (b)(6) 2022."hiflow nasal cannula 100% oxygen (40l/min) - machine screen displayed an error message (screen was black, showing only the caution symbol) with no oxygen being delivered to patient.Patient had respiratory arrest (resuscitated).A vapotherm rep came to the hospital to test the device but could not replicate the error.Device was removed from service, to be returned to manufacturer once replacement obtained.Fda safety report id# (b)(4).".

Brand Name
PRECISION FLOW
Common Device Name
VAPOTHERM PRECISION FLOW
Manufacturer (Section D)
VAPOTHERM
100 domain drive
exeter NH 03833
Manufacturer Contact
neeraj pardhy
100 domain drive
exeter, NH 03833
6036580447
MDR Report Key14804346
Report Number3012971441-2022-00003
Device Sequence Number11931543
Product Code BTT
UDI-Device Identifier00841737100140
UDI-Public00841737100140
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPRECISION FLOW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Initial Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown